MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-18
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual inspection was performed.The reported stent dislodgement was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there were crimp marks on balloon between the markers suggesting the stent was originally positioned correctly and securely at the time of manufacture.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the sds was advanced resistance was met with the heavily tortuous and heavy calcified anatomy resulting in the reported failure to advance.As the device was being withdrawn, interaction with the anatomy resulted in the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat an occluded lesion with heavy tortuosity and heavy calcification in the distal right coronary artery (rca).A balance middleweight (bmw) guide wire was advanced to the target lesion and pre-dilatation was performed.A 3.5 x 18 mm xience alpine stent delivery system (sds) was advanced, but could not cross the target lesion.During the removal of the sds, the stent dislodged from the balloon.The physician commented that there was nothing unusual felt during retraction of the sds.Several attempts were made to snare the dislodged stent but this was unsuccessful.Using 1.5 and 20 balloons, the stent was able to be partially deployed in the mid rca, which was calcified throughout.The patient was hemodynamically stable and an intra-aortic balloon pump (iabp) was inserted and the patient was transferred to another hospital for coronary artery bypass grafting (cabg) later that day.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6959721
Report Number2024168-2017-08312
Device Sequence Number745637
Product Code NIQ
UDI-Device Identifier08717648199530
UDI-Public08717648199530
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2020
Device Catalogue Number1125350-18
Device Lot Number7012341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age66 YR
Patient Weight119